Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 51, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 8, 2018, 5:55 AM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 5:55 AM CDT (10:55 UTC)
- Expired
- Oct 8, 2018, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 78 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted.
659
WGUS54 KEWX 081055
FFWEWX
TXC137-385-081400-
/O.NEW.KEWX.FF.W.0051.181008T1055Z-181008T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
555 AM CDT MON OCT 8 2018
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Edwards County in south central Texas...
Real County in south central Texas...
* Until 900 AM CDT
* At 553 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Rocksprings, Vance, Tuff, Devil's Sinkhole State Natural Area and
Prade Ranch.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 2975 9962 2975 10004 2964 10014 2967 10054
3028 10069 3028 9976 3007 9977 3006 9970
2991 9969
$$
MSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:28 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 8, 3:28 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 328 AM CDT Mon Oct 8 2018 .SHORT TERM (Today through Tuesday)... Upper air analysis last evening showed a deep trough over the southwestern US with southwesterly flow over Texas. The trough axis extended from northern Arizona to the central Baja Peninsula. Surface winds across most of Texas continue to be from the southeast and the airmass remains unchanged from the past 24 hours. PW from the 00Z DRT sounding was 1.87". A shortwave trough will move over South Central Texas today bringing another round of convection. The best chances today will be over the western half of the area. Locally heavy rain is possible again today and we will extend the Flash Flood Watch through Tuesday morning for the area from Kerr to Maverick Counties and westward. An additional 2-4 inches of rain with isolated amounts to 8" are possible. This will be particularly problematic over Edwards and Real Counties where there was significant rain today. This will also be a problem with the rivers in that area where there have been some significant rises Sunday night. In addition to the heavy rain threat there is also a chance that some thunderstorms this afternoon could be severe across this western area. Large hail and damaging wind gusts are the most likely threat, but tornadoes are also possible. The pattern will be slowly progressive through this period and we will see high POPs through Tuesday. The highest will be across the northern part of the area. Convection Tuesday will be aided by a surface front that will move down through Central Texas. There will continue to be a threat for heavy rain and severe storms. && .LONG TERM (Tuesday Night through Sunday)... Tuesday night the upper level trough axis will swing across Texas and up into the central plains. Showers and thunderstorms will continue particularly across the eastern half of the area. The surface front will drop down from central Texas and move through our CWA Wednesday. Some drier air will move in behind the front bringing an end to rain chances. The front will stall over eastern Mexico and there will be a chance for showers and thunderstorms developing along the boundary and moving into our western counties Friday night and Saturday. Sunday another upper level trough will swing into West Texas and bring another cold front into our CWA with another chance for thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 82 67 84 / 60 50 70 50 10 Austin Bergstrom Intl Airport 84 72 83 67 85 / 60 50 70 50 10 New Braunfels Muni Airport 83 72 83 67 84 / 70 50 70 50 10 Burnet Muni Airport 79 70 80 63 81 / 60 50 80 50 - Del Rio Intl Airport 82 70 84 63 86 / 70 80 50 10 - Georgetown Muni Airport 82 72 81 64 82 / 50 40 70 60 10 Hondo Muni Airport 82 72 84 66 86 / 80 60 70 40 - San Marcos Muni Airport 83 72 83 67 85 / 70 50 70 50 10 La Grange - Fayette Regional 86 73 86 69 85 / 50 30 60 50 10 San Antonio Intl Airport 82 72 84 68 84 / 80 60 70 50 10 Stinson Muni Airport 83 73 84 69 86 / 70 60 70 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Bandera-Edwards-Kerr- Kinney-Maverick-Real-Uvalde-Val Verde-Zavala. && Mesoscale/Aviation...10/Huffman Synoptic/Grids...05
Hazardous weather outlook, Oct 8, 3:45 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 345 AM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-091100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 345 AM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected today and tonight. Locations to the west of Interstate 35 are the most likely to see rainfall today and tonight. Rainfall amounts of two to four inches are possible with isolated amounts up to 8 inches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 8, 1:47 AM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 147 AM CDT MON OCT 8 2018 TXZ184-080715- Edwards TX- 147 AM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL 215 AM CDT... At 147 AM CDT, Doppler radar was tracking a strong thunderstorm 16 miles west of Rocksprings, moving north at 25 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Edwards County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2990 10042 2994 10060 3029 10053 3029 10028 TIME...MOT...LOC 0647Z 193DEG 22KT 2999 10049
Local storm report, Oct 8, 2:05 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
205 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN 3 SE PRADE RANCH 29.90N 99.75W
10/07/2018 E6.00 INCH REAL TX PUBLIC
REPORT OF AN ESTIMATED 6 INCHES OF RAIN HAVING FALLEN
SUNDAY AFTERNOON AND EVENING ALONG THE WEST PRONG OF THE
FRIO RIVER
1110 PM FLASH FLOOD NE CAMP WOOD 29.67N 100.01W
10/07/2018 REAL TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING IN CAMP WOOD
1110 PM FLASH FLOOD 6 NW LEAKEY 29.77N 99.84W
10/07/2018 REAL TX EMERGENCY MNGR
FLOODING REPORTED ON FM 337 BETWEEN CAMP WOOD AND LEAKEY
1110 PM FLASH FLOOD 11 W KERR WILDLIFE MANA 30.07N 99.69W
10/07/2018 REAL TX EMERGENCY MNGR
FLOODING REPORTED ON HIGHWAY 83 NORTH FROM GARVIN STORE
1133 PM HEAVY RAIN NE CAMP WOOD 29.67N 100.01W
10/07/2018 M4.81 INCH REAL TX PUBLIC
AUTOMATED WEATHER STATION IN CAMP WOOD MEASURED 4.81
INCHES OF RAIN FOR THE 24 HOUR PERIOD
1248 AM FLASH FLOOD 8 NNW PRADE RANCH 30.05N 99.84W
10/08/2018 REAL TX LAW ENFORCEMENT
TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTING STATE HIGHWAY
41 IS CLOSED FROM RANCH TO MARKET ROAD 337 TO US HIGHWAY
83 DUE TO FLOODING
&&
MHLocal storm report, Oct 8, 2:11 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
211 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM FLASH FLOOD 10 SSE ROCKSPRINGS 29.89N 100.13W
10/08/2018 EDWARDS TX DEPT OF HIGHWAYS
DRIVETEXAS.ORG REPORTING STATE HIGHWAY 55 CLOSED IN
BETWEEN ROCKSPRINGS AND BARKSDALE DUE TO FLOODING
&&
MHLocal storm report, Oct 8, 5:55 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM FLASH FLOOD 4 ENE DEVIL'S SINKHOLE 30.08N 100.05W
10/08/2018 EDWARDS TX LAW ENFORCEMENT
RM 335 WAS CLOSED FROM HWY 41 TO VANCE DUE
TO FLOODING.
&&
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Oct 7, 7:44 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 46 min |
| Oct 7, 8:28 PM CDT | Severe Thunderstorm Warning | EWX | Real | 32 min |
| Oct 7, 8:39 PM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| Oct 7, 8:58 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Oct 7, 9:03 PM CDT | Tornado Warning | EWX | Kerr, Real | 27 min |
| Oct 7, 9:16 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Oct 7, 9:30 PM CDT | Tornado Warning | EWX | Real | 30 min |
| Oct 7, 9:32 PM CDT | Special Weather Statement | EWX | Real | 58 min |
| Oct 7, 10:17 PM CDT | Areal Flood Advisory | EWX | Kerr | 3 hr |
| Oct 7, 10:27 PM CDT | Tornado Warning | EWX | Edwards, Real, Uvalde | 33 min |
| Oct 7, 10:38 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Oct 7, 10:42 PM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Oct 7, 11:14 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 7, 11:45 PM CDT | Tornado Warning | EWX | Edwards | 30 min |
| Oct 7, 11:53 PM CDT | Tornado Warning | EWX | Real | 37 min |
| Oct 7, 11:54 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 12:43 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 8, 12:46 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 8, 1:47 AM CDT | Special Weather Statement | EWX | Edwards | 28 min |
| Oct 8, 2:27 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Oct 8, 3:01 AM CDT | River Flood Warning | EWX | Uvalde | 55 hr |
| Oct 8, 7:00 AM CDT | River Flood Warning | EWX | Uvalde | 32 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 39 hr |
| Oct 8, 7:25 AM CDT | River Flood Warning | EWX | Uvalde | 3 days |
| Oct 8, 11:11 AM CDT | River Flood Warning | EWX | Llano | 57 hr |
| Oct 8, 11:53 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Real | 3 hr |
| Oct 8, 1:57 PM CDT | Areal Flood Advisory | EWX | Hays, Travis, Williamson | 3 hr |
| Oct 8, 3:47 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Oct 8, 5:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Oct 8, 6:19 PM CDT | River Flood Warning | EWX | Kerr | 15 hr |
| Oct 8, 6:21 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| Oct 8, 6:42 PM CDT | Areal Flood Advisory | EWX | Kerr | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.